Just not feeling well, Hughes syndrome?

For the last two days I have been completely off and I can't figure it out. I feel as though I have been under some form of attack. My arthritis is the worse it has been in five years, my fatigue is close to unmanageable even with meds, have headaches when headaches are somewhat rare for me, I have been very edgy, I even thought I was going through some sort of withdrawal yesterday even though I have all my meds. I am wondering if any of this could be related to Hughes? I am newly diagnosed but the specialist has given me nothing and o have not seen him since early spring. I am waiting to see if he will even see me again. I am so in the dark about this illness with the only light coming from this group. Thanks

22 Replies

oldestnewest
  • Sorry things are bad for you but it does sound like a flare. Many things can start one and sometimes it seems that just anything will do it.

    Remind me again of what anticoagulation you are on? It sounds like this is off and may need a tweak. Are you on Plaquenil? If not that may be something you can suggest but it's not an overnight solution and can take months to fully kick in.

    I'm assuming your Vit D, Ferritin, B12 and Thyroid are all ok? If not these MUST be checked or they will affect how you are with APS. Cutting out Gluten can be helpful too as it will help to calm down any inflammation.

    Be kind to yourself, rest as much as you can. It's possible you may just have a virus that is pepping up your immune system. My Doctor gives me a prescription for a course of low dose steroids to take when I get a flare. It's a reducing dose over 10 days and can just help to kick things into touch. I hope you feel better soon. X

  • I am on nothing for Hughes. That is what scares me. The specialist has not sewn me in months, says I missed two appointments ? My doctor is taking his sweet time to request a new appointment and has me completely frustrated. There is no way I should let them ignore me cause this is my life they are playing with. I take b12 shots but then those numbers go extremely high so now take it every two months with no blood test for months. I just feel forgotten so I guess I need to be more proactive and start making them pay attention. I will call the doctors office on Monday and get an appointment. I just hope I don't have to wait a month for that too. I definitely have Hughes.

  • Unfortunately you will need to be very proactive and also your own advocate!

  • Hi, yes its hard fighting for yourself and being proactive.

    At least get yourself on asprin - hopefully this will make you feel better....

    Believe in you instincts & follow... xx

  • Yes probably ignoring you cos they say you missed appointments but do give them a call on Monday and tell them of your dilemma and request an early viewing .As APsnotFab said you would probably benefit from steroids. I have had a booster injection when in a flare as my tablet form wasn't doing enough.Remind them that you were diagnosed with APS so what is being done

  • I hate sounding like I have road blocks for every suggestion but I had bariatric surgery about 4.5 years ago which means I can't take aspirin or antiinflammatories.

  • It is important that you see a recommended Hughes Syndrome/APS specialist who will not only look at your Hughes Syndrome/APS but also your levels of B12, D, Iron and your Thyroid function, this is often all out in terms of ranges and would make your symptoms a lot worse, also be aware that the NHS only do one test for Thyroid function and it is very unreliable, a lot of us do private testing which is a lot more detailed and accurate. Our specialists, area by area, are under pinned posts over on the right hand side of our forum. MaryF

  • Not road blocks, lots of people cant take asprin, there are other things you can try, plaquinil, clopidogrel - your GP may not be happy trying you on these so yes you may have to insist you see your specialist! Im not sure if you mentioned this but please make sure you see an APS specialist - there is a list on the top right covering areas. Good luck - be strong xx

  • Thank you! I didn't know that and will take it to the doctor with me.

  • Hi and welcome.

    I agree with the advice that my colleagues have given you.

    Dave

  • I was once told that Id missed an appointment when I know for sure that I didnt have one. The admin in some hospitals can be pretty poor.

    If you have been dioagnosed with APS and have not been offered any treatment (and they have not said that no treatment is needed) then I would say that they have a clear duty of care to refer you as a matter of urgency to an approriate specialist (maybe rheumatologist with specialism in APS).

    When I saw my rhuematologist he said that he would look at an anti-coag trial next time. When I asked about taking aspirin in meantime he said no. So he is off on holiday (some private island spending my last pennies on cocktails Im guessing) and my head feels like its about to explode and you would only need to add a touch of green to my livedo legs for them to be sporting the traditioanl suffragette colours.

    If I was you I would go to see GP with a letter stating that:

    1. you have been diagnosed with APS,

    2. you understand that it is very importnat to get on an anti-coagulant if an anticoagulant is indicated,

    3. you have not been offered or put on any treatment.

    4. You are requesting to see the specialist as a matter of urgency and at the latest within the next week.

    5. You believe that the NHS has a duty of care in these circumstances to ensure that you are quickly put on any appropiate treatment and would be responsible if any consequent untoward health problems occured in the abscence of this being done.

    Ask them to put the letter on record in your medical records.

    Might have to put a fire work under them I think to get things moving.

  • Hi,

    Baby-Aspirin is the first aid before Warfarin. Most of us have been on it and some still are. Do you really think it could be dangerous to take a baby-Aspirin (75 - 100 mg is enough) and take it together with food every day? It was 4,5 years ago.

    I am not a Doctor so you must ask someone but if could make you feel better.

    Kerstin in Stockholm

  • I was told that I will never b able to take it cause it could cause a bleed in the stomach BUT I am going to ask about the baby aspirin because things can change in 5 years that is for sure. Thanks for opening up possibilities for me.

    Sharron

  • Thank you so much to everyone! This has definitely put a fire under under me and the information I get from u is invaluable!

  • Hi,

    Glad to hear. But those who are sensitive to Aspirin should take it together with food. Please talk with your Doctor and explain to him that it could be important for you to take as a first step to thinn your blood and feel better.

    Glad you like this site. I agree with you!

    Kerstin

  • What about " enteric coated" aspirin, its absorbed in the intestines due to a "special" coating on it . Good luck, Cindy in NJ

  • That is a coincidence I am now in the waiting room waiting to see Prof. Healy for the exact same reason. Sammie symptoms. Had to be lifted out of bad this morning feels like my entire body is under attack with massive pain.

  • Hi RebeccaP,

    5 years ago you went to a Neurologist and was on Warfarin with a too low INR at the time,

    How is things going now? Do you have a Doctor who knows our illness and who will listen to what you say?

    These two things are most important for us: 1) A Specialist of autoimmun illnesses who has seen several patients before you and 2) who as a Specialist has the skillness to know how to treat you.

    Best wishes froom Kerstin in Stockholm

  • Really disappointed with my appointment. Am in chronic pain . I have a good threshold for pain but this afternoon I was in tears as the pains in my legs and groin are horiffic. Can hardly walk. Also pains in lung and arms. Consultant is now referring me to pain specialist. Asked him if it was down to Hughes and he said he did not know. Felt so let down as I have been attending him for 5years. I saw on this page where a Dr. In Dublin who was in touch with Prof. Hughes is excellent. Can someone remind me of his name. The only thing that is keeping me from panicking is the help and support here and also a lot of the symptoms I have others on this forum have them too. Please help. 😢

  • Hi RebeccaP,

    So sorry to hear about your last appointment. What did prof Healy said?

    I asked you before but you did not say if you are still on Warfarin with a too low INR. If you have changed anticoagulation-drug please tell us which one you have today.

    Hope you will get a good name of a Specialist but before that get some help with that pain also in lung and arms. Could the prof not suggest something to help your pain?

    Best wishes from Kerstin in Stockholm

  • Hi still on warfrin and for first time completely stable. Am starting physo. This week so hopefully that will help. Imagine it's just a major flare up effecting every joint and muscle.

  • What INR are you stable at? As said before a higher INR could mean less pain, that is why I ask you.

    Kerstin

You may also like...